Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 221, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 9, 2005, 5:10 PM MDT for Chase County, Nebraska. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2005, 5:10 PM MDT (23:10 UTC)
- Expired
- Jun 9, 2005, 6:02 PM MDT
- In force
- 52 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Chase County, NE
The radar
The Goodland radar (KGLD), 126 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 5:15 PM MDT | HAIL 0.75 | 2 S Enders, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 1:10 PM MDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2507 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 092309 SVRLBF NEC029-100000- /O.NEW.KLBF.SV.W.0221.050609T2310Z-050610T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 510 PM MDT THU JUN 9 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHASE COUNTY IN SOUTHWEST NEBRASKA * UNTIL 600 PM MDT * AT 508 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ENDERS...OR ABOUT 8 MILES SOUTHEAST OF IMPERIAL...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN CHASE COUNTY AT 520 PM MDT RURAL NORTHEASTERN CHASE COUNTY AT 540 PM MDT LAT...LON 4039 10196 4036 10143 4068 10138 4067 10197 $$ BUTTLER
2 follow-up statements
000 WWUS53 KLBF 092331 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 631 PM CDT THU JUN 9 2005 NEC029-100000- /O.CON.KLBF.SV.W.0221.000000T0000Z-050610T0000Z/ CHASE NE- 531 PM MDT THU JUN 9 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM MDT FOR CHASE COUNTY... AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST OF IMPERIAL TO ENDERS...OR ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST OF IMPERIAL TO 7 MILES SOUTHEAST OF IMPERIAL...MOVING NORTHEAST AT 30 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... ENDERS BY 535 PM MDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT THURSDAY EVENING FOR SOUTHWEST NEBRASKA. LAT...LON 4039 10196 4036 10143 4068 10138 4067 10197 $$ BUTTLER
000 WWUS53 KLBF 100002 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 701 PM CDT THU JUN 9 2005 NEC029-100011- /O.EXP.KLBF.SV.W.0221.000000T0000Z-050610T0000Z/ CHASE NE- 601 PM MDT THU JUN 9 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CHASE COUNTY EXPIRES AT 600 PM MDT... THE SEVERE THUNDERSTORM WARNING FOR CHASE COUNTY HAS BEEN ALLOWED TO EXPIRE. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT THURSDAY EVENING FOR SOUTHWEST NEBRASKA. LAT...LON 4039 10196 4036 10143 4068 10138 4067 10197 $$ BUTTLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:05 PM MDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jun 9, 1:05 PM MDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 205 PM CDT THU JUN 9 2005 ...FORECAST CHALLENGE IS PRECIPITATION CHANCES OVER THE NEXT 7 DAYS... .DISCUSSION... .NEAR TERM...(TONIGHT THROUGH SUNDAY)...MAIN CONCERN OVER THE NEXT 84 HOURS IS PRECIPITATION AND POTENTIAL FOR SEVERE WEATHER. THE HIGH PLAINS WILL CONTINUE TO REMAIN IN SWRLY FLOW ALOFT WITH A BROAD TROF ACROSS THE WRN THIRD OF THE CONUS...THIS FEATURE IS EXPECTED TO REMAIN ENTRENCHED ACROSS THE NRN ROCKIES UNTIL SUNDAY. TURNING TO TONIGHT...ALL THE INGREDIENTS ARE COMING TOGETHER FOR A FAIRLY SIGNIFICANT SEVERE WEATHER OUTBREAK ACROSS THE HIGH PLAINS. KEY TO PRECIP CHANCES IN THE FA...WILL BE THE INITIATION POINT SOUTHWEST OF THE CWA. ATTM...STRATUS...IF IT CAN HOLD TOGETHER ACROSS NERN CO...SHOULD FORCE THE CONVECTIVE INITIATION FURTHER EAST OVER NWRN KS. THIS ACTIVITY...LIFTED NEWD...WOULD PAINT THE GREATEST THREAT FOR SVR WX EAST OF A LINE FROM GRANT...TO STAPLETON...TO ONEILL. ACTIVITY WILL START OUT SCATTERED AND CONGEAL INTO A DECENT MCS OVERNIGHT. CORFIDI VECTORS CARRY THIS ACTIVITY ALONG A LINE FROM HAYES CENTER...TO BARTLETT. WITH MODEL PWS WELL OVER 1.5 INCHES TONIGHT...WILL HOIST A FLOOD WATCH FOR HAYES...FRONTIER...CUSTER...GARFIELD...WHEELER...AND HOLT...AND BOYD COUNTIES. SINCE IT APPEARS WE WILL CATCH THE EDGE OF THIS...WILL ISSUE THIS TO 0400 CDT THIS MORNING. BY THIS TIME...WE SHOULD HAVE A GOOD HANDLE ON WHERE THE MCS IS ONGOING. HAVE KEPT CHANCE POPS IN THE FORECAST FOR FRIDAY AND SATURDAY...RAMPING THEM UP TO LIKELY ON SATURDAY NIGHT AND SUNDAY...AS THE UPPER LOW LIFTS ACROSS THE DAKOTAS. THIS SYSTEM LOOKS VERY SIMILAR TO LAST SATURDAYS...AND...WITH ABUNDANT MOISTURE IN PLACE...SHOULD SEE A FAIRLY SIGNIFICANT OUTBREAK OF SEVERE WEATHER ON SUNDAY. .LONG TERM...(MONDAY THROUGH THURSDAY)...BULK OF THE EXTENDED DOMINATED BY DRY CONDS AND RIDGING ALOFT. LR GFS LAST NIGHT...AS WELL AS THE 06Z RUN THIS AM INDICATING RIDGING IN RESPONSE TO AN INTENSIFYING CLOSED LOW OFF THE PAC NW COAST. WITH MODEL POPS RUNNING BELOW CLIMO...THINK BEST COURSE OF ACTION WILL CONTINUE TO BE A DRY FCST AFTER MONDAY MORNING. WILL MODIFY TEMPS SOME ON WEDNESDAY AND THURSDAY AS A WEAK THERMAL RIDGE BEGINS TO BUILD INTO THE PANHANDLE AND THE WRN COUNTIES. && .SYNOPSIS... WEATHER PATTERN VERY BUSY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON. CONVECTION HAS BEEN ONGOING ACROSS THE SANDHILLS AND POINTS NORTH...ALONG AN INVERTED SURFACE TROF AND WARM FRONT. WITH STRATUS IN PLACE...MAIN THREAT HAS BEEN LARGE HAIL...UP TO GOLF BALL SIZE. AT THE SURFACE...FRONTAL BOUNDARY AND DRY LINE ORIENTED FROM GLD SWD TO LIBERAL. STRATUS...PRESENT ACROSS THE ENTIRE FA THIS AFTERNOON...AND EXTENDS INTO NERN COLORADO. TEMPERATURES AS OF 2 PM CDT WERE GENERALLY IN THE 60S...WITH DEWPOINTS IN THE 50S. && .LBF WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH UNTIL 09Z FRIDAY MORNING (4 AM CDT) FOR HAYES...FRONTIER...LINCOLN...CUSTER...GARFIELD...WHEELER...HOLT AND BOYD COUNTIES. && CLB
Hazardous weather outlook, Jun 9, 2:07 PM MDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 307 PM CDT THU JUN 9 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-101100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 307 PM CDT THU JUN 9 2005 ...FLOOD WATCH FOR TONIGHT ACROSS PORTIONS OF CENTRAL NEBRASKA... ...TORNADO WATCH FOR THIS EVENING ACROSS SOUTHWEST NEBRASKA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A VOLATILE WEATHER SITUATION IS BREWING ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING. AREAS TO THE SOUTH AND WEST OF THE OUTLOOK AREA DESTABILIZED QUICKLY DURING THE AFTERNOON AND THUNDERSTORM DEVELOPMENT IS LIKELY OVER NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS THIS EVENING. SOUTHWESTERLY WINDS ALOFT...WILL CARRY ANY THUNDERSTORMS WHICH DO DEVELOP...INTO SOUTHERN AND EASTERN PORTIONS OF THE OUTLOOK AREA THIS EVENING. ENOUGH SHEAR AND LOW LEVEL MOISTURE EXISTS FOR SEVERE THUNDERSTORMS. A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS SOUTH OF A LINE FROM CHAPPELL...TO TRYON...TO WESTERVILLE. NORTH OF THIS LINE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. LARGE HAIL IS THE MAIN THREAT IN BOTH THE SLIGHT AND MODERATE RISK AREAS...WHILE AN ISOLATED TORNADO CANNOT BE RULED OUT IN THE MODERATE RISK AREA. AFTER SUNSET...THE THREAT EXISTS FOR VERY HEAVY RAIN AS THUNDERSTORMS ORGANIZE INTO A LARGE THUNDERSTORM COMPLEX. THE BEST THREAT FOR HEAVY RAIN EXISTS EAST OF A LINE FROM HAYES CENTER...TO SPENCER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTHEAST OF AN OGALLALA TO VALENTINE LINE. A STATIONARY BOUNDARY LYING ACROSS SOUTHERN NEBRASKA COMBINED WITH ABUNDANT MOISTURE OVER THE AREA WILL SET THE STAGE FOR THUNDERSTORM DEVELOPMENT AGAIN FRIDAY AFTERNOON AND EVENING. THE MAIN THREAT WITH THUNDERSTORMS THAT DO DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS WITH ISOLATED TORNADOES POSSIBLE ALONG THE FRONT. SATURDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE OUTLOOK AREA AS A COLD FRONT PUSHES EAST ACROSS THE AREA. THE MAIN THREAT WITH THUNDERSTORMS THAT DO DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY AND MONDAY AS AN UPPER LEVEL LOW APPROACHES FROM THE WEST AND EJECTS ENERGY ACROSS THE OUTLOOK AREA. IT IS POSSIBLE...SPOTTER ACTIVATION WILL BE NEEDED ON SUNDAY AS WELL ACROSS THE ENTIRE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING SOUTH OF A LINE FROM ANTIOCH...TO ONEILL...AND VERY LIKELY SOUTH OF A LINE FROM CHAPPELL...TO TRYON...TO WESTERVILLE. SPOTTER ACTIVATION MAY BE REQUIRED AGAIN FRIDAY AFTERNOON AND EVENING AS WELL AS SATURDAY AND SUNDAY MASEK
In the hours before
Local storm report, Jun 9, 1:32 PM MDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
232 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 17 WSW BROWNLEE 42.20N 100.93W
06/09/2005 1.00 INCH CHERRY NE TRAINED SPOTTER
GROUND COVERED WITH HAIL
&&
MBYRDLocal storm report, Jun 9, 3:13 PM MDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
413 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL 16 W AINSWORTH 42.55N 100.17W
06/09/2005 0.75 INCH BROWN NE LAW ENFORCEMENT
&&
MBYRDLocal storm report, Jun 9, 4:15 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
515 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 13 N DUNNING 42.02N 100.10W
06/09/2005 0.88 INCH BLAINE NE PUBLIC
&&
MBYRDLocal storm report, Jun 9, 4:31 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
531 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 6 S BREWSTER 41.85N 99.87W
06/09/2005 0.88 INCH BLAINE NE PUBLIC
&&
MBYRDLocal storm report, Jun 9, 4:46 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
546 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 5 NNE ANSELMO 41.69N 99.83W
06/09/2005 0.75 INCH CUSTER NE PUBLIC
&&
MBYRDLocal storm report, Jun 9, 4:58 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
558 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 6 E DUNNING 41.83N 99.99W
06/09/2005 0.88 INCH BLAINE NE PUBLIC
&&
MBYRDThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:34 AM MDT | Severe Thunderstorm Warning | LBF | Custer | 41 min |
| Jun 9, 10:14 AM MDT | Severe Thunderstorm Warning | LBF | Garden | 61 min |
| Jun 9, 10:14 AM MDT | Severe Thunderstorm Warning | LBF | Custer, Loup | 27 min |
| Jun 9, 11:20 AM MDT | Severe Thunderstorm Warning | LBF | Grant | 40 min |
| Jun 9, 11:58 AM MDT | Severe Thunderstorm Warning | LBF | Grant | 37 min |
| Jun 9, 12:15 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker | 45 min |
| Jun 9, 12:59 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Jun 9, 1:34 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 41 min |
| Jun 9, 2:19 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 41 min |
| Jun 9, 2:33 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 31 min |
| Jun 9, 2:38 PM MDT | Tornado Warning | LBF | Frontier | 39 min |
| Jun 9, 2:50 PM MDT | Severe Thunderstorm Warning | LBF | Brown | 27 min |
| Jun 9, 3:24 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha | 25 min |
| Jun 9, 3:45 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 30 min |
| Jun 9, 4:17 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 28 min |
| Jun 9, 4:23 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 30 min |
| Jun 9, 4:50 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 25 min |
| Jun 9, 5:05 PM MDT | Severe Thunderstorm Warning | LBF | Loup | 25 min |
| Jun 9, 5:15 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.